Alert archive / Nebraska / Red Flag Warnings in 2012

Red Flag Warning 11, NWS Hastings, NE

March 17, 2012Phillips County, Rooks County, Kansas; Dawson County, Furnas County, Gosper County, Nebraska

NWS Hastings, NE issued this red flag warning at Mar 17, 2012, 4:42 AM CDT for Phillips County, Rooks County, Kansas; Dawson County, Furnas County, Gosper County, Nebraska. It took effect at Mar 17, 2012, 1:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 17, 2012, 4:42 AM CDT (09:42 UTC)
In effect from
Mar 17, 2012, 1:00 PM CDT
Expired
Mar 17, 2012, 9:00 PM CDT
In force
8 hr
Issued by
NWS Hastings, NE

Counties Phillips County, KS, Rooks County, KS, Dawson County, NE, Furnas County, NE, Gosper County, NE

The radar

The Grand Island radar (KUEX), 104 km from the middle of the area, began a volume at 09:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.7 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2012-03-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2012-03-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3301 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
195 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

005 
WWUS83 KGID 170942
RFWGID

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
442 AM CDT SAT MAR 17 2012

...A RED FLAG WARNING IS IN EFFECT FOR THIS AFTERNOON...

KSZ005-017-NEZ060-072-082-172100-
/O.UPG.KGID.FW.A.0005.120317T1800Z-120318T0000Z/
/O.NEW.KGID.FW.W.0011.120317T1800Z-120318T0000Z/
PHILLIPS-ROOKS-DAWSON-GOSPER-FURNAS-
442 AM CDT SAT MAR 17 2012

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 005...017...060...072 AND 082...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING. THE FIRE
WEATHER WATCH IS NO LONGER IN EFFECT.

* AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 005 PHILLIPS AND 
  FIRE WEATHER ZONE 017 ROOKS. IN NEBRASKA...FIRE WEATHER ZONE 
  060 DAWSON...FIRE WEATHER ZONE 072 GOSPER AND FIRE WEATHER 
  ZONE 082 FURNAS.

* WINDS...SUSTAINED SOUTH WINDS OF 15 TO 25 MILES PER HOUR WITH 
  GUSTS NEAR 30 MILES PER HOUR ARE EXPECTED. 

* RELATIVE HUMIDITY...VALUES AROUND 20 PERCENT ARE FORECAST DURING
  THE AFTERNOON HOURS...MAINLY WEST OF A LINE FROM LEXINGTON
  NEBRASKA TO STOCKTON KANSAS.

* IMPACTS...THE COMBINATION OF WINDS AND LOW RELATIVE HUMIDITY 
  VALUES WILL PROMOTE EXTREME FIRE CONDITIONS ACROSS THE AREA. 
  OUTDOOR BURNING SHOULD BE AVOIDED...AND CAUTION SHOULD BE 
  EXERCISED WHEN CONDUCTING ANY ACTIVITIES WHICH COULD RESULT IN 
  A FIRE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

WESELY
3 follow-up statements
597 
WWUS83 KGID 172010
RFWGID

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
310 PM CDT SAT MAR 17 2012

...A RED FLAG WARNING IS IN EFFECT FOR THIS AFTERNOON...

KSZ005-017-NEZ060-072-082-180000-
/O.CON.KGID.FW.W.0011.000000T0000Z-120318T0000Z/
PHILLIPS-ROOKS-DAWSON-GOSPER-FURNAS-
310 PM CDT SAT MAR 17 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005...
017...060...072 AND 082...

* AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 005 PHILLIPS AND 
  FIRE WEATHER ZONE 017 ROOKS. IN NEBRASKA...FIRE WEATHER ZONE 
  060 DAWSON...FIRE WEATHER ZONE 072 GOSPER AND FIRE WEATHER 
  ZONE 082 FURNAS.

* WINDS...SUSTAINED SOUTH WINDS OF 15 TO 25 MILES PER HOUR WITH 
  GUSTS NEAR 30 MILES PER HOUR ARE EXPECTED. 

* RELATIVE HUMIDITY...VALUES AROUND 20 PERCENT ARE FORECAST 
  DURING THE AFTERNOON HOURS...MAINLY WEST OF A LINE FROM 
  LEXINGTON NEBRASKA TO STOCKTON KANSAS. 

* IMPACTS...THE COMBINATION OF WINDS AND LOW RELATIVE HUMIDITY 
  VALUES WILL PROMOTE EXTREME FIRE CONDITIONS ACROSS THE AREA. 
  OUTDOOR BURNING SHOULD BE AVOIDED...AND CAUTION SHOULD BE 
  EXERCISED WHEN CONDUCTING ANY ACTIVITIES WHICH COULD RESULT IN 
  A FIRE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
033 
WWUS83 KGID 172352
RFWGID

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
652 PM CDT SAT MAR 17 2012

...A RED FLAG WARNING IS NOW IN EFFECT THROUGH THE EARLY EVENING
HOURS...

KSZ005-017-NEZ060-072-082-180200-
/O.EXT.KGID.FW.W.0011.000000T0000Z-120318T0200Z/
PHILLIPS-ROOKS-DAWSON-GOSPER-FURNAS-
652 PM CDT SAT MAR 17 2012

...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005...017...
060...072 AND 082...

* AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 005 PHILLIPS AND 
  FIRE WEATHER ZONE 017 ROOKS. IN NEBRASKA...FIRE WEATHER ZONE 
  060 DAWSON...FIRE WEATHER ZONE 072 GOSPER AND FIRE WEATHER 
  ZONE 082 FURNAS.

* WINDS...SUSTAINED SOUTH WINDS OF 15 TO 25 MILES PER HOUR WITH
  GUSTS NEAR 30 MILES PER HOUR ARE EXPECTED TO CONTINUE THROUGH
  THE EARLY EVENING HOURS. 

* RELATIVE HUMIDITY...VALUES OF 10 TO 20 PERCENT...MAINLY WEST OF
  A LINE FROM LEXINGTON NEBRASKA TO STOCKTON KANSAS...ARE EXPECTED
  TO SLOWLY IMPROVE THROUGH 9 PM CDT.

* IMPACTS...THE COMBINATION OF WINDS AND LOW RELATIVE HUMIDITY 
  VALUES WILL PROMOTE EXTREME FIRE CONDITIONS ACROSS THE AREA. 
  OUTDOOR BURNING SHOULD BE AVOIDED...AND CAUTION SHOULD BE 
  EXERCISED WHEN CONDUCTING ANY ACTIVITIES WHICH COULD RESULT IN 
  A FIRE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

ROSSI
400 
WWUS83 KGID 180158
RFWGID

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
858 PM CDT SAT MAR 17 2012

...THE RED FLAG WARNING WILL EXPIRE AT 9 PM CDT...

.WHILE WINDS REMAIN GUSTY ACROSS THE REGION THIS EVENING...RELATIVE
HUMIDITIES HAVE BEGUN TO RECOVER OVER THE PAST HOUR...AND ARE
EXPECTED TO CONTINUE TO IMPROVE DURING THE OVERNIGHT HOURS. FOR
THIS REASON...THE RED FLAG WARNING IS BEING ALLOWED TO EXPIRE AT 9
PM CDT.

KSZ005-017-NEZ060-072-082-180300-
/O.EXP.KGID.FW.W.0011.000000T0000Z-120318T0200Z/
PHILLIPS-ROOKS-DAWSON-GOSPER-FURNAS-
858 PM CDT SAT MAR 17 2012

...RED FLAG WARNING WILL EXPIRE AT 9 PM CDT THIS EVENING FOR WIND
AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005...017...
060...072 AND 082...

RED FLAG WARNING CONDITIONS ARE NOT LONGER BEING MET...AND THE RED
FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 9 PM CDT.

$$

ROSSI

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this red flag warning went out at Mar 17, 4:17 AM CDT, 25 minutes earlier.

Area forecast discussion, Mar 17, 4:17 AM CDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
417 AM CDT SAT MAR 17 2012

.SHORT TERM...TODAY THROUGH MONDAY NIGHT. HIGHLIGHTS INCLUDE NEAR
RECORD HIGH TEMPERATURES AND RED FLAG WARNING WEST TODAY. IN
ADDITION...EXPECT INCREASING SOUTH WINDS THIS AFTERNOON AND EVEN
STRONGER WINDS BY SUNDAY WITH A WIND ADVISORY LIKELY FOR SOME AREAS
BY SUNDAY AFTERNOON. FURTHERMORE...THUNDERSTORMS WILL SPREAD INTO
THE REGION SUNDAY EVENING AND WILL CONTINUE TO BE A THREAT THROUGH
MONDAY NIGHT WITH SOME STORMS POSSIBLY BECOMING SEVERE.

TODAY...HIGH BOUNDARY LAYER DEWPOINTS SHOULD RESULT IN THE
FORMATION OF SCATTERED LOW STRATUS AND PATCHY FOG AGAIN THIS
MORNING. AT THIS TIME IT DOES NOT APPEAR AS THROUGH THE FOG WILL
BE AS DENSE AND WIDE SPREAD AS WHAT WE SAW FRIDAY MORNING. FOG
WILL BE MORE LIKELY IN RURAL LOW LYING AREAS AND SHOULD QUICKLY
BURN OFF BY MID MORNING. THERE WILL AGAIN BE PLENTY OF SUNSHINE
TODAY AND SOME RECORD HIGHS WILL ONCE AGAIN BE THREATENED. THE
RECORD HIGH FOR TODAY IN GRAND ISLAND IS 81...WHILE THE RECORD IN
HASTINGS AND KEARNEY IS 83. HIGH TEMPERATURES THIS AFTERNOON WILL
RANGE FROM AROUND 80 TO THE LOWER 80S...WHICH COULD CERTAINLY SET
SOME RECORDS...WITH THE GRAND ISLAND RECORD STANDING THE BEST
CHANCE OF BEING BROKEN THIS AFTERNOON.

FIRE WEATHER CONDITIONS TODAY...MOST OF OUR CWA WILL SEE VERY HIGH
DEWPOINTS FOR THIS TIME OF YEAR...BUT OUR WESTERN MOST COUNTIES
COULD SEE ENOUGH MIXING TO ALLOW DRY AIR TO WORK TO THE SFC. THIS
SHOULD RESULT IN RH VALUES OF AROUND 20 PERCENT THIS AFTERNOON
FROM THE GOTHENBURG AREA SOUTH INTO BEAVER CITY NEBRASKA...AND
STOCKTON KANSAS. IN ADDITION TO THE LOW RH VALUES...THE WIND WILL
BE STRONGER TODAY AND THIS COMBINATION HAS PROMPTED THE NEED FOR A
RED FLAG WARNING OVER THESE WESTERN MOST ZONES.

SUNDAY...THE PRESSURE GRADIENT WILL TIGHTEN ON SUNDAY AND SOUTH
WINDS WILL LIKELY REACH WIND ADVISORY CRITERIA FOR SOME AREAS WEST
OF HWY 281. ADVISORY LEVEL WINDS EAST OF HWY 281 ARE LESS CERTAIN.
TEMPERATURES WILL ONCE AGAIN BE VERY WARM...BUT PERHAPS A FEW
DEGREES COOLER THAN TODAY WITH A MORE CLOUDS EXPECTED.
HOWEVER...HIGH TEMPERATURES WILL STILL RANGE FROM THE UPPER 70S TO
AROUND 80. RECORD HIGH TEMPERATURES ON SUNDAY ARE IN THE MID 80S
AND SEEM OUT OF REACH.

SUNDAY NIGHT THUNDERSTORM CHANCES...THE LARGE UPPER TROUGH IS SLOW
TO WORK INTO THE PLAINS AND BELIEVE THAT THE HEIGHT FALLS AND
ENERGY NEEDED TO GET STORMS GOING WILL INITIALLY START UP ACROSS
WESTERN KANSAS BY VERY LATE IN THE AFTERNOON OR DURING THE EVENING
HOURS. THIS IS WHERE THE MUCAPE VALUES WILL ALSO BE THE HIGHEST.
THESE STORMS WILL THEN TRACK NORTH NORTHEAST AND SHOULD EVENTUALLY
OVERSPREAD PORTIONS OF OUR CWA SUNDAY NIGHT. MUCAPE VALUES WILL
INCREASE THROUGH THE EVENING AND OVERNIGHT HOURS AND THERE WILL
CERTAINLY BE A LOT OF SPEED SHEAR GIVEN THE STRENGTH OF THE UPPER
TROUGH. CONSEQUENTLY...SOME OF THE THUNDERSTORMS SUNDAY NIGHT MAY
BECOME SEVERE WITH THE PRIMARY THREAT BEING LARGE HAIL AND STRONG
WINDS. HAVE PULLED THUNDERSTORMS OUT OF THE FORECAST FOR SUNDAY
AFTERNOON AS IT SEEMS MOST LIKELY FOR REASONS MENTIONED ABOVE THAT
THESE STORMS WILL HOLD OFF UNTIL SUNDAY EVENING INTO SUNDAY NIGHT.

MONDAY...THUNDERSTORMS COULD BE FAIRLY WIDE SPREAD ON MONDAY...BUT
INSTABILITY WILL BE WEAK GIVEN ABUNDANT CLOUD COVER AND WEAK
LAPSE RATES. HOWEVER...THERE WILL BE A GOOD DEAL OF WIND
SHEAR...PRIMARILY SPEED SHEAR SO A FEW SEVERE THUNDERSTORM COULD
AGAIN BE POSSIBLE. ANY CLEARING WITHIN THE WARM MOIST SECTOR WOULD
CERTAINLY INCREASE DESTABILIZATION AND THE THREAT OF SEVERE
WEATHER...BUT SUNSHINE MAY BE HARD TO COME BY ON MONDAY. FORECAST
MODELS ARE MORE PROGRESSIVE WITH THIS SYSTEM THAN ONE WOULD EXPECT
GIVEN THE PATTERN AND AM NOT YET CONVINCED THAT THE UPPER WAVE AND
SFC DRY LINE WILL PROGRESS THAT FAST AND SET UP SO FAR EAST. WILL
NEED TO CONTINUE TO KEEP AN EYE ON THIS SYSTEM AND HIGHER POPS MAY
NEED TO BE PUSHED BACK TO THE WEST SHOULD THIS SYSTEM SLOW DOWN.
THE SOUTH WIND WILL AGAIN BE GUSTY ON MONDAY AND SOME AREAS MAY
APPROACH WIND ADVISORY CRITERIA FOR THE SECOND DAY IN A ROW.

.LONG TERM...TUESDAY THROUGH FRIDAY. PRIMARY FORECAST CONCERN LIES
WITH PRECIPITATION CHANCES.

THE WEATHER THROUGH THE LONG TERM PERIOD CONTINUES TO BE
PREDOMINATELY INFLUENCED BY THE SLOW MOVING UPPER LEVEL SYSTEM
PUSHING OUT OF THE ROCKIES AND ONTO THE PLAINS.  AT THE START OF THE
PERIOD...MODELS ARENT IN TOO BAD OF AGREEMENT...SHOWING THE MAIN
TROUGH AXIS ALONG THE FRONT RANGE...WITH A CLOSED CIRCULATION
STARTING TO DEVELOP AT THE BASE OF THE TROUGH OVER NM.  BY THE END
OF THE DAY ON TUESDAY...THIS CLOSED LOW LOOKS TO BE LOCATED
GENERALLY NEAR THE PANHANDLE OF TX. THROUGH THE OVERNIGHT HOURS AND
THROUGH WEDNESDAY...THE CWA REMAINS ON THE NORTHERN SIDE OF THIS
LOW...WHICH CONTINUES TO TREK EAST ACROSS TX/OK.  DIFFERENCES
BETWEEN MODEL TIMING/LOCATION INCREASES WITH TIME...WITH THE 00Z EC
ACTUALLY A TOUCH QUICKER SHIFTING OUT OF THE PLAINS THAN THE 00Z
GFS.  BY 00Z THURSDAY...THE EC HAS ALREADY PUSHED THE MAIN LOW EAST
OF THE MO RIVER...WHILE THE GFS IS LAGGING BEHIND OVER CNTRL OK.
CONFIDENCE LOWERS EVEN MORE INTO THURSDAY...AS THE GFS STARTS TO
SHIFT A BIT TO THE NORTH WHILE THE EC CONTINUES MOVING EAST TOWARD
THE MIDWEST REGION.  THAT TREND CONTINUES INTO FRIDAY...WITH THE GFS
CONTINUING TO KEEP THE LOW IN THE REGION...AND THE EC BUILDING A
RIDGE AXIS THROUGH THE CWA.  WITH PLENTY OF UNCERTAINTIES...ESP WED
AND BEYOND...STAY PRETTY CLOSE TO THE ALLBLEND...KEEPING SLIGHT
CHANCE OF SHOWERS /MODELS SHOWING LITTLE TO NO INSTABILITY PRESENT/
CONFINED TO WED NIGHT/THURS IN CASE THAT NORTHERN SHIFT OF THE GFS
VERIFIES.

AGREEMENT THROUGH THE PERIOD IS A LITTLE BETTER BETWEEN MODELS WITH
THE PASSAGE OF A FRONT ON TUESDAY...AND COOLER AIR BEING USHERED
INTO THE REGION BEHIND THE FRONT.  STILL LOOKING AT HIGHS THAT ARE
20 TO 30 DEGREES ABOVE AVERAGE FOR THIS TIME OF YEAR...FORECAST
HIGHS THROUGH MID WEEK ARE CLOSER TO 5 TO PERHAPS 15 DEGREES ABOVE
AVERAGE...RANGING FROM THE MID 50S TO LOW/MID 60S. PLENTY OF DETAILS
YET TO WORK OUT.

&&

.AVIATION...06Z TAF. MAIN CONCERNS LIE WITH FOG/LOW CIG POTENTIAL
THIS MORNING AND WINDS THROUGHOUT THE TAF PERIOD. GUSTY CONDITIONS
CONTINUE ON EARLY IN THE TAF PERIOD...BUT ARE EXPECTED TO TAPER
OFF AS WE GET INTO THE EARLY MORNING HOURS AS A SURFACE TROUGH
SHIFTS CLOSER TO THE TERMINAL AREA. NOT EXPECTING CALM WINDS...BUT
SPEEDS CLOSER TO 10 MPH WILL BE POSSIBLE. POTENTIAL FOR LOWER
VISIBILITIES AND CEILINGS REMAINS...MAINLY IN A 10-14Z PERIOD WHEN
WINDS ARE EXPECTED TO BE THE LIGHTEST...BUT WITH SPEEDS NOT
DROPPING TOO MUCH...DIDNT MAKE BIG CHANGES TO INHERITED TAF
FORECAST. WILL MONITOR OVER THE NEXT FEW HOURS AND ADJUST AS
NECESSARY. OTHERWISE...VFR CONDITIONS FORECAST THROUGH THE
REMAINDER OF THE TAF PERIOD...WITH SOUTHERLY WINDS PICKING RIGHT
BACK UP...WITH SPEEDS OF 20 TO 25 MPH WITH GUSTS NEAR 30 MPH
POSSIBLE THROUGH THE AFTERNOON. DOESNT LOOK TO BE A BIG DROP OFF
EVEN AFTER SUNSET...WITH WINDS REMAINING GUSTY THROUGH THE END OF
THE TAF PERIOD.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS
     EVENING FOR NEZ060-072-082.

KS...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS
     EVENING FOR KSZ005-017.

&&

SHORT...WESELY
LONG...ODER
Hazardous weather outlook, Mar 16, 3:49 PM CDT, 12 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HASTINGS NE
349 PM CDT FRI MAR 16 2012

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
171200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
349 PM CDT FRI MAR 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TONIGHT.

PATCHY DENSE FOG DEVELOPMENT IS POSSIBLE LATE TONIGHT INTO
SATURDAY MORNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A FIRE WEATHER WATCH IS IN EFFECT SATURDAY AFTERNOON FOR LOCATIONS
WEST OF A LINE FROM LEXINGTON TO STOCKTON. PLEASE REFER TO THE
LATEST FIRE WEATHER WATCH MESSAGE FOR FURTHER INFORMATION.

THUNDERSTORMS ARE POSSIBLE BEGINNING LATE SUNDAY AFTERNOON...AND
CONTINUEING INTO MONDAY NIGHT. SOME OF THESE THUNDERSTORMS COULD
BECOME SEVERE SUNDAY AFTERNOON INTO MONDAY.

STRONG SOUTH WINDS ARE FORECAST SUNDAY AND MONDAY...AND SUSTAINED
WIND SPEEDS MAY APPROACH 30 MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY NOT BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

Nearby

Red Flag Warnings in Nebraska, 2012Red Flag Warnings in Kansas, 2012Every red flag warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.